MAUDE Adverse Event Report: ABBOTT MANUFACTURING INC PRISM NEXT ANALYZER; AUTOMATED IMMUNOASSAY ANALYZER

ABBOTT MANUFACTURING INC PRISM NEXT ANALYZER; AUTOMATED IMMUNOASSAY ANALYZER
Catalog Number 06A36-11
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 11/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the product labeling concluded that the issue is sufficiently addressed.The abbott prismnext operations manual warns of potential biohazards and instructs on the use of gloves, lab coats and protective eye wear when handling human-sourced material or contaminated instrument components.A review for similar complaints was performed from (b)(6) 2011, and no other complaints for the issue were found.Over the 77-month review period, the current complaint is the sole complaint for a splash in the eye with control material against the prism instrument.Additionally, a review of the prism product monitoring review did not identify any trends or related issues.Further, no related nonconformities were found against the prism instrument.Based on the information within the complaint record, the splash in the eye was due to use error as the customer was not wearing protective eye wear as instructed per the abbott prismnext operations manual while in close proximity to dispensing of control material.In summary, this investigation does not indicate any systemic issues pertaining to the abbott prism instrument; no product deficiency was identified.
 
Event or Problem Description
The account stated an employee's eye was splashed with a02 control.The operator was preparing validation samples by injecting a02 control into tubes to be placed on the prism analyzer.A technician was standing close by and got splashed in the eye.The technician was not wearing eye protection and rinsed eyes for 15 minutes.The technician is preventatively taking dolutegravir and emitricitabine -tenofovir and is doing ok.

Brand Name
PRISM NEXT ANALYZER
Common Device Name
AUTOMATED IMMUNOASSAY ANALYZER
Manufacturer (Section D)
ABBOTT MANUFACTURING INC
1921 hurd drive
irving TX 75038
MDR Report Key7081819
Report Number1628664-2017-00511
Device Sequence Number1157159
Product Code MZA
UDI-Device Identifier00380740008420
UDI-Public00380740008420
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number06A36-11
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2017
Initial Report FDA Received Date12/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIST 03E60-11, LOT 77005M500; PRISM POSITIVE RUN CONTROL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR